Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      What LindaT experienced is what my first experience was with
      betablockers. My first Internist gave me Lopressor 100mg and wanted
      me to take it a couple of times a day. My heart rate shot down from 128 to
      the low 60’s and I became weirdly, hauntingly depressed in the most creepy
      sort of way. I stopped it cold turkey and ended up in the ER.

      When I switched to a different Internist, I was too
      terrified to try a different beta blocker. It took him 2 1/2 months
      of me crying about my palpitations, etc, to convince me to try Inderal.
      He said the key is to start with a low, low dosage and bring the
      heart rate down gradually…that should stop the chance of becoming
      really depressed. That’s what we did and it helped immensely. No
      problems with depression or too slow a heartrate. It came down gradually
      so I had time to adjust (after all my heart had been fast for months and
      months, it is an adjustment)!.

      I wish I’d had the wisdom of doctor #2 before I went through what I did, but at least the way he handled it has caused me to lose my
      fear of betablockers.

      Anonymous
        Post count: 93172

        is there a better time to take beta blockers??is pm better than am??
        thanks…

        Anonymous
          Post count: 93172

          Deborah, I would think it would be best to take them before 6:00pm
          this is because they do have some side effects that cause trouble in sleeping.
          well, with my beta blockers that was the case,Check with the Drug Store.

          good luck,

          steve

          Anonymous
            Post count: 93172

            Ok…now I have to take 100 rather than the 50’s because my heart
            rate did not go down….is 100 reasonable???my doc seems ok..it
            is hard to tell at this point…the clue is how long they let
            you talk to them…how many questions you can ask…anyway i hope
            the rate goes down..D

            Anonymous
              Post count: 93172

              Talk with your drug store, whats your pulse doing?
              i was also at 100mg as well, than i cut back
              but eveybody is different.

              take care ,steve

              Anonymous
                Post count: 93172

                HOW COME PEOPLE ARE HYPO,AND STILL ON BETA BLOCKERS?
                I WAS TOLD TO GET OFF THEM WHEN I BECOME HYPO,SO WHY
                DO THEY GET TO STAY ON THESE MEDS. ANYBODY WANT TO ANSWER
                THIS QUESTION FOR ME.

                THANKS-STEVE

                Anonymous
                  Post count: 93172

                  I don’t no, that sounds high to me ( but I’m no doctor). My doctor had me on 20 twice a day and my endo said I could take 40 four times a day. I never did. I did what feelt right for me. I took 20 four times a day. Is that 100 each or all day long?

                  Anonymous
                    Post count: 93172

                    It is 100 total once a day…and it does nothing…my heart rate is zipping
                    along…I think i will go for the RAI right away…i hate taking so many
                    types of meds and i think the RAI is best for me…go hypo…thanks for
                    the response p

                    Anonymous
                      Post count: 93172

                      how long have you been on ptu, before you go rai
                      maybe this beta blocker isn’t for you i was on
                      metoprolol tartrate 100mg i was fine on this one
                      i was also on lorazepam to relax me.

                      good luck , on what ever you decide

                      steve

                    Viewing 9 posts - 1 through 9 (of 9 total)
                    • You must be logged in to reply to this topic.